Round four!

So I took my fourth injection yesterday. I will say this one hit me hard. I don't know if it's the increased dose or if i over did this weekend. Anyhow, this morning I woke up with a nasty headache and super bad nausea. I didn't eat until almost lunch time and even at that it was only a package of crackers. Ive got all things ginger and even a new topical oil mix to put behind my ears to help with the nausea. I also lost quite a bit of hair by Friday and have an emerging bald spot by my crown. It's not bad yet, but it's definitely there. I will say that there are times I can push through the fatigue. Can't say it's easy, but when it lingers for three days, I don't have much of a choice. Which brings up the next thing of the nausea and the fatique and "wobbly" feeling lasting for three days. But the time I feel my self it's almost time to take another injection.

So here's my positives, I haven't noticed my eye getting any worse. And my short hair is super easy to take care of. And I wasn't much of an ice cream fan before all this but it's becoming a staple in my diet because it's soothing to my tummy. And I also like cold when my stomach is upset. :-)

The hubby and I have found a great new cherry chocolate chunk ice cream which may possibly be the best ice cream ive ever had!!! What's your go to item if you have upset tummy? Other than all things ginger?

24 Replies

oldestnewest
  • Even if the meds worked for months it can just do that from my experience..its a new day new problem..i have such bad headaches in between my eyes and frontal lobes..where are yours ..prayers I can not take nausea I switched my meds in 5th one

  • Mines on top of my head into my neck. Most of the time anyway.

  • Speak to your Rheumy with a view to stop Methoxtrate. I had terrible problems with it because it affects your liver, and caused what I thought were extreme stomach pains. I've been through several biologics, changing when they stopped working - I still had the stomach pain (2-3 days each month), but blood results are better. I now do a liver detox every 6 months (and touch wood) it seems to have the problem. My go to item is always ice cream! Hope you are able to see your Rheumy soon. xo

  • I see him in June. And I have barely even started. My blood tests so far are all great. And I can tolerate quite a bit. Hate to stop without knowing if it's working yet.

  • Soup!

    Hope you start to feel better soon.

    Marie

  • I love soup, what's your favorite? I can't do potatoes because I'm allergic. But I use cauliflower instead alot. One of my go to soup is taco soup. I also do mean chicken noodle. But seriously I think everyone thinks their or their moms chicken noodle is the best don't ya think? :-)

  • I certainly agree with that!

    My favourite is probably carrot and coriander or good old lentil and bacon - also like pea and ham.

    Just love soup!

  • Coriander and carrot? Please send the recipe! This sounds fantastic!

  • In. We just

    Now but I will make a pint of posting it to you in the

    Morning. It's super easy to

    Make, really tasty and so good for you - win win!

  • In bed rather - thpo

  • This is the recipient I follow- enjoy

    google.co.uk/amp/s/www.bbcg...

  • Great thanks so much!!!

  • Your symptoms do sound common ones so I'd persevere unless they become intolerable MrsK, I certainly wouldn't agree with coming off it just yet, I don't think you do either, seems to me you're a positive person. It's only been just over 3 weeks since you started it & unless there's good reason, your liver results being overly high for one, I don't think your Rheumy would be in agreement.

    I lost some hair when I first started it (15mg tablets) & I think the majority did initially but for me & many others it settled. Nausea is caused by the same as hair loss, the MTX interferes with folate-dependent enzymes such as dihydrofolate reductase, this causes folate deficiency & why we supplement with folic acid. We're often started on a low dose & it's increased as needed. I started on just one 5mg the day after, that was increased to the day before as well. My current Rheumy prefers 6 x 5mg a week & on that I just have a little less appetite & I'm a bit more tired the day after I inject (17.5mg). Stomach issues are generally less than on tablets so I can't relate to that, unless my loss of appetite is my body telling me I could have stomach problems? Pleased you've a comfort food for it though, me too!

    So I'd persevere, it's very early days, but be aware of any side effects listed as less common. You've started on quite a low dose but your Rheumy could always reduce it a little more, we lose less of the efficacy of MTX on injections so often a slightly lower dose can be nearly as effective. My hair loss settled pretty quickly though be aware you may find like I did with each dose increase I had more hair in my brush but each time it only took a few weeks before it stopped. My hair was ramrod straight except for an annoying kink at the back, & it's fine but I've a lot of it. It's grown back with a definite wave which has given it more body so it's done me a favour! A good shorter hair cut as you've had helps as we don't need to use hair products or style it so much, it breathes life into it too somehow. Hang in there, hopefully it'll all settle the longer you're on it. 🙂

  • Actually I started on 15mg injections and will reach 25mg in another month. Not so low.

    And no I don't believe I'll be stopping it. There's no reason too as my blood tests are all good and, even with the side effects I'd rather deal than lose my vision. I have high stakes at this point. I've been on a drug called acthar (also an injection) for a year and four different drops a day. Losing my hair, and having upset tummy is the least of my worry when something like vision is on the line. My rheumy was extremely forth coming with the side effects that I would have and they aren't quite as bad as he described. So thats a bonus. Also my hair was already wavy so if it comes back in super curly I'd be good with that. And yes I'm a positive person. There's no need for negativity when your facing all this negative stuff anyway. Might as well see the silver lining!!!

  • How true is that?! The disease itself brings negativity, we don't need to add to it so best to be a glass half full person, though we're allowed a dip now & again. You've a jolly good reason to be hopeful it'll work for you & pleased your bloods are showing you're responding positively.

  • Oh also I am on folic acid. Dr. Had me start that before the injections! He really is a great doctor. That's why I started the other injectable med first. He hated to start me on mtx because of the side effects. But when the other didn't work and my eyes were getting worse he and my opthalmologist Uveitis specialist decided it was in the best interest to keep my vision to start it.

  • Sorry to hear you're suffering, but as a big ice cream fan myself, I'm glad you've found a suitable comfort food. What dose of mtx are you on? I recently started on 10mg in tablet form, and two doses in, I'm relieved to say I've had very little in the way of reaction - maybe just a reduced appetite which is actually quite welcome as I badly need to lose weight! I hope things settle down for you soon and that you get the benefit of the treatment without all the horrible bits. 🙂

  • I hope they settle too and from the looks of it alot of people say the effects subside after time. I'm taking 17.2mg injections until next week and they'll bump me up to 20mg injections. In six weeks or so I'll be at 25mg and they'll reassess my situation see if I've shown any improvements and see where my blood work is at. Over all I'm not suffering terribly. Didn't mean to sound as tho I were. But it is an annoyance that maybe eventually will subside!

  • Oh no, gutted to hear you're having a rubbish time - thank goodness for ice cream 😁

    Hopefully it will settle soon, fingers crossed x

  • That's the hope, and it could still be worse. So many out there are so negative about their experience. I didn't mean to come across that way. But I'm hopeful for my side effects to wear off soon!

  • You are probably the least negative person I "know". I've been lucky so far. 2nd dose tonight. Just feel like I've been beaten with a lazy stick - oh and I lost 3lbs - every cloud🤣

    I'm sure you will settle soon x

  • I'm down six. Tho not overweight it is a bonus! Just as we don't lose to much. And thanks for the compliment. I really feel like I'm more of a realist that adapts and overcomes tough situations. I have friends that would agree. I just think there's a reason for everything and we should try to find the good among the bad. Because let's face it, there's a lot of bad and it's gunna happen. So might as well embrace what's going on and then find a way around, over under, or walk beside the problem or situation at hand!

  • ✋🏻

    Is that a high 5???? It's meant to be!

    You sound like me and I'm sure all will be well 😉

  • It's either that or someone raising their hand to ask. Question...so we'll go with high five! :-)

You may also like...